Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 29, 2011, 7:31 PM EDT for Bucks County, Montgomery County, Philadelphia County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 7:31 PM EDT (23:31 UTC)
- Expired
- Jul 29, 2011, 8:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Bucks County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 79 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509
WWUS81 KPHI 292331
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
731 PM EDT FRI JUL 29 2011
PAZ068-069-071-300030-
BUCKS PA-MONTGOMERY PA-PHILADELPHIA PA-
731 PM EDT FRI JUL 29 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...MONTGOMERY AND
PHILADELPHIA COUNTIES...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF PHILADELPHIA...MOVING EAST
AT 40 MPH. THE THUNDERSTORM WILL BE NEAR TACONY...WYNCOTE AROUND 745
PM...BENSALEM AND HULMEVILLE AROUND 800 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3991 7521 4000 7530 4002 7534 4007 7537
4007 7541 4010 7543 4009 7544 4027 7565
4052 7529 4017 7482
$$
JJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 29, 5:20 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 29, 5:20 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT FRI JUL 29 2011
.SYNOPSIS...
A SURFACE WARM FRONT WILL GRADUALLY MOVE NORTHWARD THROUGH THE
FORECAST AREA TODAY. A COLD FRONT WILL CROSS THE AREA TONIGHT AND
THEN MOVE OFFSHORE. HIGH PRESSURE IS THEN EXPECTED TO BUILD IN
BEHIND THE FRONT AND PERSIST THROUGH EARLY NEXT WEEK. ANOTHER COLD
FRONT IS FORECAST TO CROSS THE REGION AROUND MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TORNADO WATCH 701 IS NOW IN EFFECT FOR MONROE COUNTY IN PA AND
SUSSEX COUNTY IN NJ UNTIL 11PM, WHICH CANCELS THE SEVERE
THUNDERSTORM WATCH FOR THOSE COUNTIES. SEVERE THUNDERSTORM WATCH
699 IS REMAINS IN EFFECT UNTIL 11PM FOR THE REMAINDER OF THE WATCH
AREA.PLEASE MONITOR WEBSITES, NOAA WEATHER RADIO AND YOUR LOCAL
MEDIA STATION FOR FURTHER DETAILS.
CURRENT RADAR SHOWS SHOWERS AND THUNDERSTORMS DEVELOPING ON A WEST
TO EAST LINE ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON. EXPECT
THE STORMS TO CONTINUE TO MOVE IN THIS FASHION WITH A SLIGHT
SOUTHWARD DRIFT.
A SHORTWAVE MOVING THROUGH THIS AFTERNOON WILL SPARK OFF SHOWERS
AND THUNDERSTORMS ACROSS THE NORTHERN AREAS WITH A SLOW SHIFT TO
THE SOUTH AND EAST THROUGH THE EVENING. INSTABILITY ALONG WITH
DECENT SHEAR WILL HELP SUPPORT THE DEVELOPMENT OF SOME SEVERE
STORMS THIS AFTERNOON AND EVENING. ALSO, HELICITY VALUES REMAIN
HIGH WHICH COULD SUPPORT ROTATING CELLS. WITH PRECIPITABLE WATER
VALUES AROUND 2 TO 3 INCHES WE SHOULD ALSO SEE HEAVY RAINFALL OUT
OF ANY STORMS THAT DO DEVELOP. WINDS THROUGH THE ATMOSPHERE LOOK
TO BE GREAT ENOUGH THAT THE STORMS SHOULD MOVE FAIRLY QUICKLY,
WHICH WOULD LESSEN THE FLASH FLOOD THREAT A BIT THIS AFTERNOON AND
EVENING.
THE GREATEST INSTABILITY IS ACROSS THE SOUTHERN AREAS AT THIS TIME
AS THEY HAVE BEEN RELATIVELY CLOUD FREE DURING THE DAY. HOWEVER,
THERE LACKS A SOURCE OF LIFT UNTIL LATER THIS EVENING WHEN THE COLD
FRONT APPROACHES AND THEN CROSSES THE AREA. THE NAM AND GFS PLACE
THE FRONT JUST OFF THE COAST BY 06Z/30. WITH AMPLE INSTABILITY
REMAINING AHEAD OF THE FRONT THERE STILL REMAINS THE POSSIBILITY
THAT SOME STORMS COULD DEVELOP OVER THE SOUTHERN AREAS, MAINLY
BETWEEN 00Z AND 06Z.
LOW TEMPERATURES TONIGHT WILL STILL BE ON THE WARMER SIDE ONLY
DROPPING DOWN INTO THE LOW TO MID 70S OVERNIGHT, WITH UPPER 60S
ACROSS THE NORTHERN TIER.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE COLD FRONT WILL CONTINUE TO TO MOVE FURTHER OFFSHORE DURING
SATURDAY AS HIGH PRESSURE STARTS TO MAKE ITS WAY INTO THE REGION.
THE FRONT MAY EVENTUALLY STALL TO OUR SOUTH BUT SHOULD FAR ENOUGH
AWAY THAT NO PRECIPITATION IS EXPECTED AND WE HAVE OPTED TO KEEP
THE FORECAST MOSTLY DRY THROUGH THIS PERIOD, WITH THE EXCEPTION OF
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY AFTERNOON.
DRIER AIR BEHIND THE FRONT WILL START TO MOVE IN AND DEW POINTS
SHOULD FALL TO A MORE COMFORTABLE LEVEL ON SATURDAY. TEMPERATURES
WILL ONCE AGAIN RISE INTO THE 90S ACROSS THE AREA BUT WITH THE LOWER
DEWPOINTS, AROUND 10 DEGREES COOLER THAN TODAY, IT SHOULD FEEL MUCH
LESS HUMID OUTSIDE. WITH THIS IN MIND, WE WILL NOT EXTEND THE HEAT
ADVISORY AS HEAT INDEX VALUES WILL LIKELY BE CLOSE TO THE ACTUAL
OUTSIDE TEMPERATURE. CLOUDS SHOULD DEVELOP IN THE DECENT NORTHWEST
FLOW, ESPECIALLY ACROSS THE NORTHERN TERRAIN WITH FEWER CLOUDS
DEVELOPING ACROSS THE DELMARVA.
THE HIGH PRESSURE WILL REMAIN IN CONTROL OF OUR WEATHER THROUGH THE
WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. THIS HIGH WILL BE
RESPONSIBLE FOR KEEPING US MAINLY DRY WITH MAXIMUM TEMPERATURES INTO
U80S/L90S EACH DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER HIGH PRESSURE SYSTEM THAT OCCASIONALLY BUILDS ACROSS THE
EASTERN PART OF THE U.S. AND BRINGS THE EXTREME HEAT AND HUMIDITY
WILL NOT BE MUCH OF A FACTOR DURING THE EXTENDED PART OF THE
FORECAST. THE CENTER OF THIS UPPER HIGH WILL HAVE PULLED BACK ACROSS
THE CENTRAL PLAINS STATES LEAVING AN UPPER TROUGH ACROSS THE WESTERN
ATLANTIC WHICH OCCASIONALLY DRIFTS NEAR US. THIS TYPE OF PATTERN CAN
STILL BRING SOME ABOVE NORMAL TEMPERATURES...SINCE THE UPPER FLOW IS
STILL NW AND NOT FAVORABLE FOR EXCESSIVE RAINFALL. A FEW WEAK
SYSTEMS WILL AFFECT US DURING THE EXTENDED PERIOD...BUT THEY WILL
NOT BE SIGNIFICANT WITH THE DEEP MOISTURE...FOR THE MOST
PART...BEING CUT OFF FROM THE SYSTEMS.
ONE SYSTEM A DRY COOL FRONT WILL AFFECT OUR AREA WED-THU WITH SMALL
CHC FOR SHOWERS/TSTMS DURING THAT PERIOD. A SECOND AREA OF TSTMS MAY
RIDE THE WEST-NORTHWEST UPPER FLOW AND AFFECT THE AREA FRI...AGAIN
CHC OR SLGT CHC POPS ARE IN THE GRIDS AS PER HPC'S FCST.
TEMPERATURES WILL REMAIN ABOVE NORMAL...BUT NOT EXCESSIVELY HOT WITH
HIGHS GENERALLY 5 TO 8 DEGREES OR SO ABOVE NORMAL. THIS TRANSLATES
TO HIGHS IN THE LOWER 90S ACROSS MOST AREAS EACH DAY AND UPPER 80S
ACROSS THE NORTH AND ALONG THE SHORE. LOWS WILL MOSTLY BE IN THE
UPPER 60S TO LOW 70S IN MOST AREAS WITH SOME MID 70S ON THE DELMARVA
AND METRO AREAS.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
SPC SVR TSTM WATCH 699 IN EFFECT THRU 03Z FOR MUCH OF TAF SITES.
WILL AMEND TAFS AS MORE DETAILS ON STRONG CONVECTION BECOME CLEAR.
NO CHANGE IN THE 18Z TAF PHILOSOPHY ATTM.
THIS AFTERNOON...PATCHY VFR CIGS NEAR 3500 FT LIFTING TO VFR SCT-BKN
4000-6000 EVERYWHERE WITH LIGHT W-SW WINDS. A SSE SEABREEZE TO 10
KTS DEVELOPING VCNTY KACY THIS AFTERNOON.
CONVECTION DEVELOPING MORE OR LESS AS MODELED AND BIG STORMS ARE
EXPECTED TO TAKE A SHARP RIGHT TURN /SE OR SSE/.
AND WEAK CAP AND GO WITH A LIKELY STRONG CONVECTIVE SCENARIO FOR
AVN PURPOSES KABE AND KTTN REGION IN THE 20-23Z TIME FRAME.
THE 12Z/29 HRRR...BOTH 12Z NAM AND GFS AND BOTH THE 00Z AND 12Z/29
SPC WRF ARE FCSTG WHAT I THINK WILL BE A SUBSTANTIAL MID- LATE
AFTERNOON SEVERE THUNDERSTORM EVENT ALONG ROUTE 80 SAGGING SEWD TO
NEAR KPHL-KACY 23Z-01Z TIME FRAME. PLENTY OF SHEAR... INSTABILITY
FEED AND LIFT. 18Z TAFS HAVE FRAMED BEST ESTIMATE OF CONVECTIVE
OUTBREAK. PLAYED THE WIND IN BETWEEN WHAT I THINK WILL OCCUR AND
WHAT MIGHT NOT AT THESE TAF SITES...SINCE WHERE THESE LINES HAVE
HAVE BREAKS IN CONVECTION IS AS YET UNPREDICTABLE. THOUGHT IT BEST
AS A PREPARATORY HEADS UP FOR WHAT SHOULD OCCUR IN THESE 2 HOUR
WINDOWS. IF FOR SOME REASON CONVECTION DOES NOT BREAK OUT AS
EXPECTED ...WILL UPDATE AT 1940Z. CONFIDENCE IN TAFS INCLUDING
IDEA OF STRONG CONVECTION: ABOVE AVG.
TONIGHT...LEFTOVER SCT-BKN LINE/BAND OF STRONG TSTMS WITH BRIEF IFR
CONDS AND NNW GUSTS SHOULD DISSIPATE BY 04Z AS IT TRIES MOVE SEWD
TO KESN-KDOV. OTRW VFR WITH AC OR CI CIGS POSSIBLE LATER AT NIGHT.
THERE COULD BE SOME VSBY RESTRICTIONS IN LIGHT FOG DURING THE
PREDAWN HOURS. CONFIDENCE: ABOVE AVG.
SATURDAY...AFTER MORNING MVFR FOG PATCHES THIN OUT BY 14Z...A VFR
DAY WITH MORNING CIRRUS CLEARING. NW WIND TO 10 KTS.
OUTLOOK...
CONFIDENCE ON ALL DAYS LISTED: ABOVE AVG.
SATURDAY NIGHT...VFR. POSSIBLE PATCHY CIGS NR 6000 FT LATE. LIGHT WIND.
SUNDAY...VFR SCT NEAR 6000 FT. LIGHT WIND.
SUNDAY NIGHT...VFR TO START. MVFR HAZE FOG POSSIBLE TOWARD 10Z
MONDAY...BECOMING VFR BY 15Z. CHANCE LATE DAY TSTMS.
TUESDAY....VFR.
&&
.MARINE...
NO MARINE OR RIP CURRENT HEADLINES ANTICIPATED NEXT 5 DAYS /TUESDAY/
USING THE NEW 12Z/FRIDAY 29 JULY NCEP GUIDANCE.
GENERALLY QUIET CONDITIONS WILL CONTINUE ON OUR WATERS THROUGH
THE WEEKEND AND THE EARLY PART OF NEXT WEEK. WINDS AND SEAS ARE
FORECAST TO REMAIN BELOW ADVISORY CRITERIA AT LEAST THROUGH
TUESDAY. THERE WILL BE A FEW TSTMS WITH NW GUSTS 30 TO 45 KTS LATE
TODAY INTO EARLY TONIGHT, ESPECIALLY ON OUR NJ WATERS AS A COLD
FRONT MOVES ACROSS. WINDS WILL BE S 10 TO 15 KT TODAY INTO
TONIGHT. ONCE THE FRONT CROSSES THE AREA TONIGHT, WINDS WILL SHIFT
TO THE NW 10 TO 15 KT. WITH A RELATIVELY WEAK PRESSURE GRADIENT,
AN ONSHORE FLOW SHOULD TAKE OVER SATURDAY AFTERNOON. ONCE THE
HEATING ABATES, THE FLOW WILL BECOME OFFSHORE AGAIN SATURDAY NIGHT
INTO SUNDAY. S TO SW WINDS WILL THEN TAKE OVER LATER SUNDAY AND
CONTINUE INTO TUESDAY.
&&
.TIDES/COASTAL FLOODING...
NEW MOON ASSISTED ASTRO HIGH TIDES SUNDAY EVENING MAY APPROACH
STATEMENT THRESHOLD...MARGINAL LOW PROBABILITY OF NEEDING A CF STMT
BUT WE DO HAVE SOME GUIDANCE GETTING US TO THRESHOLD ON THE NJ
ATLC CW. DEPENDS PARTIALLY ON STRENGTH AND PERSISTENCE OF A GENERALLY
WEAK ONSHORE FLOW SUNDAY.
&&
.CLIMATE...
JULY ALL TIME MONTHLY RECORD AVERAGE TEMPERATURES LIKELY AT KPHL AND
KACY AND A TOP 5 WARMEST JULY FOR A LARGE PORTION OF THE FORECAST
AREA.
HAVE ONLY CHECKED THE PRIMARY LONG TERM CLIMO SITES THIS MORNING.
THROUGH JULY 28, THESE ARE THE JULY 2011 MONTHLY AVERAGES TO DATE
AND THE ALL-TIME JULY RECORD MONTHS FOR THE PRIMARY 4 LONG TERM
CLIMO SITES IN OUR FORECAST AREA. ALL OF THESE WE BELIEVE ARE ALSO
THE ALL-TIME WARMEST MONTHS ON RECORD.
PHILADELPHIA...82.2F THRU 7/28...JULY AND ALL-TIME RECORD 82.1F SET
IN 1994. PROJECTING WITH 08Z/29 FCST 82.2! POR DATING BACK TO
1874. THE PROJECTION IS ALMOST 5 DEGREES ABOVE NORMAL!
WILMINGTON...80.5F THRU 7/28...JULY AND ALL-TIME RECORD 81.2F SET
IN 1955. 08Z/29 FCST PROJECTS 80.7 OR A SOLID LIKELIHOOD FOR #2
WARMEST JULY AVG TEMP. POR DATING BACK TO AT LEAST 1894.
ATLANTIC CITY...81.0F THRU 7/28...JULY AND ALL-TIME RECORD 79.8F
IN 2010. 08Z/29 PROJECTION IS A MO AVG OF 81.0...OVER A DEG WARMER
THAN THE PREVIOUS WARMEST OF LAST SUMMER! PRETTY MUCH CAN TAKE IT
TO THE BANK A NEW RECORD FOR ACY. POR DATING BACK TO 1874.
ALLENTOWN...77.8F THRU 7/28...JULY AND ALL-TIME RECORD 79.0F SET
IN 1955. 08Z/29 PROJECT A MONTHLY AVG OF 78.0 WITH A #3 RANKING
FOR THE WARMEST JULY. ASIDE FROM THE WARMEST 79.O IN 1955
REFERENCED ABOVE... #2 WAS JULY 1949 WITH 78.3. THE CURRENT #3
WARMEST JULY IS THE 78.0 OF 1999 WITH 77.9 IN 1988 4TH WARMEST.
POR DATING BACK TO 1922.
MORE ON PHILADELPHIA BELOW...
JULY WILL MAKE IT 4 CONSECUTIVE MONTHS OF MONTHLY AVG TEMPS 3
DEGS OR WARMER AND OUR KPHI FCST AREA HAS NOT HAD A BELOW NORMAL
MONTHLY AVG TEMPERATURE SINCE JANUARY!
PHL HAS A CHANCE FOR EQUALING AN ALL TIME MONTHLY RECORD FOR
NUMBER OF DAYS AOA 90F. AS OF THE 28TH WE HAD 18... THE RECORD IS
21 SET IN THE YEARS 1952 1988 AND 1995.
SO FAR THIS SEASON WE'VE HAD 26 DAYS AOA 90. THE ENTIRE SEASONAL
NORM IS 21. WE'RE BEHIND LAST YEARS SEASONAL TOTAL OF 55.
PHL AREA HAS HAD 5 HEAT WAVES SO FAR THIS YEAR AND TODAY IS THE
FIRST DAY OF ANOTHER STRING OF 90S...NOT SURE HOW LENGTHY...BUT
THIS SHOULD BE ANOTHER HEAT WAVE.
ONLY 1 DAY BELOW NORMAL SO FAR THIS MONTH AT KPHL.
HEAT INDEX HAS REACHED 108 AT KILG THIS AFTN. DEWPOINT THERE MIGHT
BE RUNNING A TAD HIGH BUT MANY DEWPOINTS IN SE PA S NJ IN THE 75
TO 79 RANGE AT 18Z.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR PAZ060-067>071.
NJ...HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR DEZ001>003.
MD...HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...O'HARA
AVIATION...DRAG
MARINE...DRAG
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jul 29, 5:12 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 512 PM EDT FRI JUL 29 2011 NJZ007>010-012>014-020-026-027-PAZ054-061-062-302115- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON- LEHIGH-NORTHAMPTON- 512 PM EDT FRI JUL 29 2011 ...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-PAZ055-302115- SUSSEX-MONROE- 512 PM EDT FRI JUL 29 2011 ...TORNADO WATCH 701 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-302115- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 512 PM EDT FRI JUL 29 2011 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ015-017>019-PAZ060-067>071-302115- MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 512 PM EDT FRI JUL 29 2011 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-302115- DELAWARE BEACHES- 512 PM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TONIGHT. HEAT INDEX VALUES COULD APPROACH 105 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-021>025-302115- SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 512 PM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HEAT INDEX VALUES COULD APPROACH 105 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-302115- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 512 PM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-302115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 512 PM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 3:44 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT FRI JUL 29 2011
PAZ054-055-060>062-292145-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
344 PM EDT FRI JUL 29 2011
...AN AREA OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL WILL AFFECT BERKS...LEHIGH...NORTHAMPTON...CARBON AND
MONROE COUNTIES THROUGH THE LATE AFTERNOON HOURS...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL 32 MILES
SOUTHWEST OF WILKES-BARRE...MOVING EAST AT 30 MPH. THESE SHOWERS AND
THUNDERSTORMS WILL MOVE INTO WESTERN CARBON AND WESTERN BERKS COUNTY
BEFORE 5 PM...BEFORE CONTINUING SOUTHEASTWARD INTO THE LEHIGH VALLEY
BY 6 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE SHOWERS
AND THUNDERSTORMS...ALONG WITH CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN.
THESE STORMS HAVE TO POTENTIAL TO BECOME SEVERE.
LAT...LON 4116 7516 4107 7497 4099 7514 4086 7505
4074 7520 4062 7520 4042 7549 4044 7553
4024 7570 4014 7590 4050 7644 4059 7603
4064 7600 4074 7578 4091 7600 4101 7575
4111 7576 4113 7564 4125 7550 4126 7514
JJMSpecial weather statement, Jul 29, 5:12 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
512 PM EDT FRI JUL 29 2011
NJZ001-007>010-015-292300-
HUNTERDON NJ-MERCER NJ-MORRIS NJ-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
512 PM EDT FRI JUL 29 2011
...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MERCER...MORRIS...
SOMERSET...SUSSEX AND WARREN COUNTIES INTO THE EARLY EVENING HOURS...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN EASTERN PENNSYLVANIA MOVING TOWARD NORTHERN
AND CENTRAL NEW JERSEY AT ABOUT 30 MPH. THESE THUNDERSTORMS WILL
EFFECT PORTIONS OF THE AREA INTO THE EARLY EVENING HOURS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. SMALL HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE FROM THESE
STORMS.
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE.
LAT...LON 4119 7437 4104 7449 4100 7430 4089 7427
4089 7433 4074 7436 4067 7445 4064 7440
4056 7453 4048 7447 4025 7485 4042 7506
4053 7507 4056 7519 4065 7521 4074 7520
4086 7505 4099 7514 4131 7480 4135 7468
JJMSpecial weather statement, Jul 29, 5:56 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT FRI JUL 29 2011
PAZ068-069-292300-
BUCKS PA-MONTGOMERY PA-
556 PM EDT FRI JUL 29 2011
...STRONG THUNDERSTORMS WILL AFFECT BUCKS AND MONTGOMERY COUNTIES...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 13 MILES SOUTH OF ALLENTOWN...MOVING SOUTHEAST AT 35
MPH. THESE THUNDERSTORMS WILL BE NEAR PENNSBURG...GERYVILLE AROUND 600
PM...SILVERDALE...SELLERSVILLE AROUND 615 PM...DOYLESTOWN...RICHBORO
AROUND 630 PM...NEWTOWN GRANT AND NEWTOWN AROUND 645 PM.
THESE THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS UP TO 40
MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. BRIEF HEAVY
DOWNPOURS CAN ALSO BE POSSIBLE.
LAT...LON 4013 7499 4013 7502 4010 7507 4033 7563
4044 7554 4042 7549 4050 7540 4034 7493
4032 7493 4031 7489Special weather statement, Jul 29, 6:17 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 PM EDT FRI JUL 29 2011
NJZ013-014-020-026-292315-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
617 PM EDT FRI JUL 29 2011
...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND OCEAN COUNTIES...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF NEW BRUNSWICK...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WEST FREEHOLD...
JACKSONS MILLS AROUND 630 PM...FREEWOOD ACRES...LAKEWOOD AROUND 645
PM...POINT PLEASANT...BRICK TOWNSHIP AROUND 700 PM...BAY HEAD AND
MANTOLOKING AROUND 715 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4014 7402 4004 7402 4003 7404 4000 7403
3996 7404 3992 7405 3991 7408 3991 7410
3988 7413 4018 7448 4030 7433 4017 7400
ROBERTSONSpecial weather statement, Jul 29, 7:13 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 713 PM EDT FRI JUL 29 2011 PAZ067-068-070-300015- CHESTER PA-DELAWARE PA-MONTGOMERY PA- 713 PM EDT FRI JUL 29 2011 ...STRONG THUNDERSTORMS WILL AFFECT CHESTER...DELAWARE AND MONTGOMERY COUNTIES... AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10 MILES NORTH OF WEST CHESTER...MOVING SOUTHEAST AT 40 MPH. THESE THUNDERSTORMS WILL BE NEAR NEWTOWN SQUARE AND TROUT LAKE AROUND 730 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. LAT...LON 4005 7529 3986 7548 4010 7579 4029 7564 FORECASTER: JJM
Special weather statement, Jul 29, 7:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
731 PM EDT FRI JUL 29 2011
PAZ068-069-071-300030-
BUCKS PA-MONTGOMERY PA-PHILADELPHIA PA-
731 PM EDT FRI JUL 29 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...MONTGOMERY AND
PHILADELPHIA COUNTIES...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF PHILADELPHIA...MOVING EAST
AT 40 MPH. THE THUNDERSTORM WILL BE NEAR TACONY...WYNCOTE AROUND 745
PM...BENSALEM AND HULMEVILLE AROUND 800 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3991 7521 4000 7530 4002 7534 4007 7537
4007 7541 4010 7543 4009 7544 4027 7565
4052 7529 4017 7482
JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:42 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cumberland, Middlesex, Monmouth and 1 more | 63 min |
| Jul 29, 3:45 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cumberland, Ocean | 60 min |
| Jul 29, 5:12 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 108 min |
| Jul 29, 5:59 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 61 min |
| Jul 29, 6:17 PM EDT | Special Weather Statement | PHI | Monmouth | 58 min |
| Jul 29, 6:23 PM EDT | Special Marine Warning | PHI | 97 min | |
| Jul 29, 6:24 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth, Ocean | 66 min |
| Jul 29, 6:25 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex | 20 min |
| Jul 29, 7:03 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 46 min |
| Jul 29, 7:14 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 42 min |
| Jul 29, 7:27 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 63 min |
| Jul 29, 7:40 PM EDT | Special Marine Warning | PHI | 95 min | |
| Jul 29, 3:44 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 2 hr |
| Jul 29, 4:40 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 65 min |
| Jul 29, 5:56 PM EDT | Special Weather Statement | PHI | Bucks | 64 min |
| Jul 29, 6:05 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 55 min |
| Jul 29, 6:43 PM EDT | Severe Thunderstorm Warning | PHI | Philadelphia | 49 min |
| Jul 29, 7:13 PM EDT | Special Weather Statement | PHI | Montgomery | 62 min |
| Jul 28, 9:10 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's | 65 min |
| Jul 28, 9:26 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 45 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.